Heavy Rain, Jeff Davis
- When
- June 16, 5:00 PM EST
- Where
- Jeff Davis County, Hazelhurst
- Reported by
- NEWSPAPER
- Coordinates
- 31.806, -82.637 (the zone’s center; the record gives no point)
Heavy rains washed out part of Pine Street near Buddy Spann Park and collapsed part of Hatton Still Road.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Heavy rains washed out part of Pine Street near Buddy Spann Park and collapsed part of Hatton Still Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 16, 1:42 PM EST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 242 PM EDT MON JUN 16 2003 CONVECTION HAD AN EARLY START AND IS GENERALLY DRIFTING TO THE NORTH. DEEP ATMOSPHERIC MOISTURE WILL CONTINUE ACROSS THE AREA THROUGH THURSDAY WHILE A WEAK SURFACE RIDGE WILL MAINTAIN THE SOUTHERLY FLOW. PWATS DECREASE BELOW 2 INCHES ACROSS THE CWA ON TUESDAY ONLY TO SWELL TO 2.25 INCHES ON WEDNESDAY AND THURSDAY. WILL KEEP POPS IN THE 50-60% RANGE FOR THE PEAK AFTERNOON/EVENING THUNDERSTORM HOURS AND 20-30% AT NIGHT. THE BERMUDA HIGH WILL DRIFT SOUTH BY WEDNESDAY IN RESPONSE TO A SHORT WAVE TROUGH THAT TRAVERSES FROM THE SOUTHERN PLAINS TO THE MISSISSIPI VALLEY THROUGHOUT THE WEEK. MARINE...NO HEADLINES. WINDS ARE GENERALLY SOUTH TO SE EARLY THIS AFTERNOON. SLY FLOW CONTINUES THROUGH THE FCST PERIOD. .PRELIMINARY POINT TEMPS/POPS... AMG 73 89 73 88 / 30 50 30 50 SSI 76 86 76 87 / 30 30 20 50 JAX 73 89 74 87 / 30 40 20 60 SGJ 75 86 76 86 / 30 30 20 60 GNV 72 90 73 89 / 30 60 30 60 OCF 73 90 72 90 / 30 60 30 60 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MKT/PP
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-162200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1218 PM EDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP EARLY NEAR THE COAST AND INCREASE IN COVERAGE ACROSS INLAND SECTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA INTO THE EVENING HOURS. GREATEST COVERAGE OF STORMS WILL BE MAINLY IN AREAS WEST OF INTERSTATE 95 AND EAST OF INTERSTATE 75. THUNDERSTORMS WILL PRODUCE DANGEROUS AND FREQUENT LIGHTNING... HEAVY DOWNPOURS AND STRONG GUSTY WINDS. RAIN WILL BE HEAVY AT TIMES...CAUSING PONDING OF WATER ON ROADWAYS AND POSSIBLE FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. A FEW STORMS MAY BECOME STRONG WITH WINDS GUSTS OF 45 TO 55 MPH...SMALL HAIL AND EXCESSIVE LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. THERE IS THE POTENTIAL FOR DEEP MOISTURE TO MOVE NORTH OUT OF THE TROPICS AND IMPACT THE FORECAST AREA WITH LOCALLY HEAVY RAINFALL WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
FLZ037-162145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 445 PM EDT MON JUN 16 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY VALID UNTIL 545 PM... AT 445 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 5 MILES SOUTH OF CRESCENT CITY...MOVING NORTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WELAKA...SATSUMA...SAN MATEO...POMONA PARK...LAKE COMO AND CRESCENT CITY THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING IF LIGHTNING IS IN YOUR AREA. PERIODS OF HEAVY RAINFALL WILL REDUCE VISIBILITIES BELOW A MILE AT TIMES. ENYEDI
GAZ162-162115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 447 PM EDT MON JUN 16 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS COUNTY VALID UNTIL 515 PM... AT 447 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER MAYDAY...OR ABOUT 8 MILES NORTH OF STATENVILLE...MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MAYDAY THROUGH 515 PM EDT. GUSTY WINDS OF 45 TO 55 MPH AND SMALL HAIL CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. SHASHY
FLZ022-162130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 503 PM EDT MON JUN 16 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY VALID UNTIL 530 PM... AT 503 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF LAKE CITY...MOVING WEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WINFIELD...WATERTOWN...LAKE CITY AND FIVE POINTS THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
FLZ021-022-162215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 523 PM EDT MON JUN 16 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY VALID UNTIL 615 PM... AT 522 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF WELLBORN...OR ABOUT 10 MILES WEST OF LAKE CITY...MOVING WEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WELLBORN...HOUSTON...MCALPIN...AND LIVE OAK THROUGH 615 PM EDT. PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
FLZ021-162215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 542 PM EDT MON JUN 16 2003 ...A SIGNIFICANT WEATHER ALERT CONTINUES FOR SUWANNEE COUNTY VALID UNTIL 615 PM... AT 537 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES WEST OF WELLBORN...MOVING WEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOUSTON...MCALPIN...AND LIVE OAK THROUGH 615 PM EDT. FREQUENT CLOUD- TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
FLZ040-162245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 549 PM EDT MON JUN 16 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN MARION COUNTY VALID UNTIL 645 PM... AT 549 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF JUNIPER SPRINGS...MOVING SOUTHWEST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND CANDLER...OCKLAWAHA...MOSS BLUFF AND WEIRSDALE THROUGH 645 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS UP TO 45 MPH AND PERIODS OF VERY HEAVY RAINFALL CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY AND GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING IF LIGHTNING IS IN YOUR AREA. ENYEDI
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374956.